Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 25, 2021, 4:50 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 4:50 AM CDT (09:50 UTC)
- Expired
- Apr 25, 2021, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
037 WHUS74 KLIX 250950 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 450 AM CDT Sun Apr 25 2021 GMZ532-534-536-538-550-552-555-557-570-572-575-577-251500- /O.NEW.KLIX.SC.Y.0028.210425T0950Z-210425T1500Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 450 AM CDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 4:42 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 25, 4:42 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
442 AM CDT Sun Apr 25 2021
.SHORT TERM (Today through Sunday Night)...
High pressure has settled and temps have cooled along with a very
stable environment. This will be a dry fcast going forward, atleast
through Wednesday.
.LONG TERM (Wednesday and beyond)...
Forecast confidence starts to drop at mid-week with the upper system
that is forecast to be located near the Arizona-New Mexico border on
Wednesday. The ECMWF solution from 12z Saturday holds onto upper
ridging over the Gulf of Mexico considerably longer than did the 12z
or 18z GFS. The GFS solution would bring a cold front through the
area on Thursday, possibly lingering into Friday morning. The ECMWF
solution doesn't even show a cold frontal passage, and has a much
weaker area of precipitation that doesn't even move into our CWA
until Saturday night or Sunday, and in a much weaker state.
With such differences in the medium range models, there's no real
concentration of precipitation, with low chances entering the
forecast by Wednesday night and continuing through Saturday. A
secondary concern will be the temperature forecast. While
temperature forecasts for Wednesday and Wednesday night are fairly
similar, that can't be said by Thursday night. The GFS frontal
passage would entail much cooler temperatures for Thursday night
into Saturday. There's a 10 to 15 degree difference between the GFS
and ECMWF solutions for those periods. Even the lowest member of the
ECMWF ensemble MOS is warmer than the GFS operational from 12z.
Currently, a blended solution appears to have been more influenced
by the ECMWF than the GFS.
To make a long story short...forecast confidence diminishes
considerably beyond Wednesday, and would expect some changes as a
preferred solution becomes more apparent. 35
&&
.AVIATION...VFR through this taf cycle.
&&
.MARINE...
Small Craft Advisory has been posted for a short time through 10am
today as winds have not eased enough but should by mid morning.
Winds will ease further Monday and come around to SE for the next
several days rising to around 15-20kt.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 53 81 58 / 0 0 0 0
BTR 79 55 82 62 / 0 0 0 0
ASD 79 55 80 61 / 0 0 0 0
MSY 78 61 82 67 / 0 0 0 0
GPT 78 57 77 63 / 0 0 0 0
PQL 79 54 78 60 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ534-536-
538-550-552-555-557-570-572-575-577.
&&Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.